MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE WITH CONFORM-X SEWING RING; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE WITH CONFORM-X SEWING RING; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received, "on-x valve was implanted.When reviewing the valve the leaflets were not moving.The valve was explanted and an alternate valve was implanted.After removal, the leaflets were moving again.".
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
A sample evaluation was performed on the returned device.Prior to decontamination, visual examination of the valve showed leaflets and housing intact.No abnormalities observed with the valve assembly.Leaflets moved freely when probed.Valve was visually examined, and no deficiencies were noted.No abnormalities observed under microscope.Pivot regions were examined under microscope and no deficiencies were noted.The valve was put through the subassembly process again which includes cmm inspection, proof testing, leak testing, and visual and function inspection.The valve achieved passing results on all tests.No issues were identified.During testing and inspection of the valve, no deficiencies were noted.The cause behind the leaflets' immobility is unclear.Possible explanations point towards geometric interface or inadvertent manipulation.Without further information, the root cause is unclear.The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The device was implanted in the mitral position on (b)(6) 2023.Immediately following implant, the surgeon stated that ¿when reviewing the valve the leaflets were not moving.¿ the valve was explanted, and an alternate valve was implanted.The valve was returned to the manufacturer for examination.Manufacturing record review showed a valve passing all inspections.The returned valve was examined for visual, dimensional, and functional acceptance.All inspections showed a passing grade.No abnormalities were observed for any test.According to the evaluation summary, testing and examination showed no device deficiency.This is a case of reported prosthetic valve dysfunction, of unconfirmed origin, as the returned explant appeared to function as expected and the leaflets did not appear to be obstructed.The instructions for use [ifu] list prosthesis structural dysfunction as a potential complication of prosthetic valve implantation with the possibility of reoperation and explantation.The risk management and usability file was reviewed and found to be adequate.Based on the information provided, the product failure is prosthetic valve dysfunction of unidentifiable origin.The explanted valve and manufacturing review showed no device deficiencies.Multiple requests for additional information were unmet.There is insufficient information to determine a root cause.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC MITRAL VALVE WITH CONFORM-X SEWING RING
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd nw
kennesaw, GA 30144
7704193355
MDR Report Key18265995
Report Number1649833-2023-00044
Device Sequence Number3955969
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown